Alert archive / North Carolina / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 140, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jun 25, 2012, 7:26 PM EDT for Edgecombe County, North Carolina. It was in force for 49 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 25, 2012, 7:26 PM EDT (23:26 UTC)
- Expired
- Jun 25, 2012, 8:15 PM EDT
- In force
- 49 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
County Edgecombe County, NC
The radar
The Raleigh/Durham radar (KRAX), 94 km from the middle of the area, began a volume at 23:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 25, 7:42 PM EDT | TSTM WND DMG | 3 Nne Leggett, NC | EDGECOMBE CO DOT RECEIVED REPORT OF TREE DOWN ON RD |
| Jun 25, 7:47 PM EDT | TSTM WND DMG | 3 Nne Leggett, NC | EDGECOMBE CO DOT RECEIVED REPORT OF TREE DOWN ON RD |
| Jun 25, 7:52 PM EDT | TSTM WND DMG | 4 Nne Leggett, NC | EDGECOMBE CO DOT RECEIVED REPORT OF TREE DOWN ON RD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 25, 5:34 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 11.4 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 860 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 748 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
048
WUUS52 KRAH 252326
SVRRAH
NCC065-260015-
/O.NEW.KRAH.SV.W.0140.120625T2326Z-120626T0015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
726 PM EDT MON JUN 25 2012
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EDGECOMBE COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 815 PM EDT
* AT 722 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 6 MILES NORTHEAST OF WHITAKERS...OR NEAR
ENFIELD...MOVING SOUTHEAST AT 50 MPH. QUARTER SIZED HAIL AND WINDS
IN EXCESS OF 58 MPH ARE LIKELY WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
SPEED...AND OTHERWISE RURAL AREAS IN NORTHERN EDGECOMBE COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT
TUESDAY MORNING FOR CENTRAL NORTH CAROLINA.
&&
LAT...LON 3582 7735 3582 7739 3580 7743 3580 7747
3574 7754 3592 7768 3607 7774 3615 7769
3614 7764 3611 7763 3610 7754 3604 7752
3604 7747 3600 7740 3590 7734
TIME...MOT...LOC 2325Z 314DEG 45KT 3615 7762
$$
MWS4 follow-up statements
324
WWUS52 KRAH 252339
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
739 PM EDT MON JUN 25 2012
NCC065-260015-
/O.CON.KRAH.SV.W.0140.000000T0000Z-120626T0015Z/
EDGECOMBE NC-
739 PM EDT MON JUN 25 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR EDGECOMBE COUNTY...
AT 734 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 6 MILES EAST
OF WHITAKERS...OR 14 MILES NORTH OF TARBORO...MOVING SOUTHEAST AT 45
MPH.
HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 58 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... LEGGETT...KINGSBORO...
SPEED...PRINCEVILLE AND CONETOE.
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT
TUESDAY MORNING FOR CENTRAL NORTH CAROLINA.
LAT...LON 3582 7735 3582 7739 3580 7743 3580 7747
3574 7754 3592 7768 3607 7774 3615 7769
3614 7764 3611 7763 3610 7754 3604 7752
3604 7747 3600 7740 3590 7734
TIME...MOT...LOC 2339Z 319DEG 37KT 3607 7756
$$
MWS187
WWUS52 KRAH 252352
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
752 PM EDT MON JUN 25 2012
NCC065-260015-
/O.CON.KRAH.SV.W.0140.000000T0000Z-120626T0015Z/
EDGECOMBE NC-
752 PM EDT MON JUN 25 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR EDGECOMBE COUNTY...
AT 751 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR
LEGGETT...OR 8 MILES NORTH OF TARBORO...MOVING SOUTHEAST AT 35 MPH.
HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 58 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... SPEED.
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT
TUESDAY MORNING FOR CENTRAL NORTH CAROLINA.
LAT...LON 3582 7735 3582 7739 3580 7743 3580 7747
3575 7754 3592 7768 3607 7774 3613 7764
3611 7762 3609 7754 3606 7754 3604 7752
3604 7747 3600 7740 3590 7734
TIME...MOT...LOC 2352Z 317DEG 30KT 3601 7751
$$
MWS282
WWUS52 KRAH 260006
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
806 PM EDT MON JUN 25 2012
NCC065-260015-
/O.CON.KRAH.SV.W.0140.000000T0000Z-120626T0015Z/
EDGECOMBE NC-
806 PM EDT MON JUN 25 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR EDGECOMBE COUNTY...
AT 804 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR SPEED...
OR 7 MILES NORTHEAST OF TARBORO...MOVING SOUTHEAST AT 30 MPH.
HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 58 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... SPEED AND CONETOE.
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT
TUESDAY MORNING FOR CENTRAL NORTH CAROLINA.
LAT...LON 3582 7735 3582 7739 3580 7743 3580 7747
3575 7754 3592 7768 3607 7774 3606 7754
3604 7752 3604 7747 3600 7743 3600 7740
3590 7734
TIME...MOT...LOC 0006Z 318DEG 27KT 3594 7743
$$
MWS437
WWUS52 KRAH 260021
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
821 PM EDT MON JUN 25 2012
NCC065-260028-
/O.EXP.KRAH.SV.W.0140.000000T0000Z-120626T0015Z/
EDGECOMBE NC-
821 PM EDT MON JUN 25 2012
...THE SEVERE THUNDERSTORM WARNING FOR EDGECOMBE COUNTY EXPIRED AT
815 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED INTO WESTERN MARTIN
COUNTY...AND THE WARNING HAS BEEN ALLOWED TO EXPIRE.
ADDITIONAL THUNDERSTORMS CONTINUE TO DEVELOP WESTWARD ACROSS CENTRAL
EDGECOMBE COUNTY...TOWARD THE TARBORO AREA. THESE STORMS WILL AFFECT
EASTERN EDGECOMBE COUNTY WITH HEAVY RAIN...HAIL UP THE SIZE OF
DIMES...AND WIND GUSTS AS HIGH AS 40 TO 50 MPH THROUGH 900 PM. BE
PREPARED TO TAKE ACTION SHOULD THESE STORMS STRENGTHEN AND A WARNING
BECOME NECESSARY.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT
TUESDAY MORNING FOR CENTRAL NORTH CAROLINA.
LAT...LON 3582 7735 3582 7739 3580 7743 3580 7747
3575 7754 3592 7768 3607 7774 3606 7754
3604 7752 3604 7747 3600 7743 3600 7740
3590 7734
TIME...MOT...LOC 0006Z 318DEG 27KT 3594 7743
$$
MWSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 2:35 PM EDT, 4 hours 51 minutes earlier.
Area forecast discussion, Jun 25, 2:35 PM EDT, 4 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 235 PM EDT MON JUN 25 2012 .SYNOPSIS... AN UPPER LEVEL TROUGH DIGGING SOUTHEAST FROM THE GREAT LAKES INTO THE MID-ATLANTIC WILL DRIVE A COLD FRONT SOUTHWARD INTO CENTRAL NORTH CAROLINA LATE THIS AFTERNOON AND EVENING. DRY CONDITIONS ARE EXPECTED TO PREVAIL THE REMAINDER OF THE WEEK AS A STRENGTHENING UPPER LEVEL RIDGE BUILDS INTO THE AREA FROM THE WEST...BRINGING ABOVE NORMAL TEMPERATURES BY THE END OF THE WEEK. && .NEAR TERM /THROUGH TUESDAY/... AS OF 230 PM MONDAY... OVERVIEW: AN AMPLIFYING NORTHERN STREAM SHORTWAVE TROUGH AND ASSOCIATED SFC COLD FRONT WILL SURGE SOUTH...REACHING THE VA TIDEWATER REGION THIS AFTERNOON AND MOVING THROUGH CENTRAL NC LATER THIS EVENING. NOTICEABLY DRIER AND COOLER AIR WILL FILTER INTO THE CAROLINAS ON TUESDAY AS CANADIAN HIGH PRESSURE OVER THE UPPER MIDWEST/GREAT LAKES REGIONS BUILDS SOUTHEAST INTO THE REGION. REMAINDER OF THE AFTERNOON AND EVENING: DEEP LAYER SCALE ASCENT ACCOMPANYING THE DIGGING SHORT WAVE TROUGH AND ASSOCIATED COLD FRONT WILL SURGE SOUTHEAST DOWN ACROSS THE MID-ATLANTIC SEABOARD...WITH THE CORE OF STRONG SYNOPTIC HEIGHT FALLS ON THE ORDER OF 60-90M HEIGHT FALLS MOVING OFF THE DELMARVA COAST THIS EVENING. NORTHERN PORTIONS OF CENTRAL NC WILL BE ON THE SOUTHERN PERIPHERY OF THIS IMPRESSIVE SHORTWAVE TROUGH DYNAMICS...ESPECIALLY BETWEEN 21 TO 03Z WITH DEEP LAYER SHEAR INCREASING TO AROUND 35 TO 40KTS DURING THAT TIME...ENHANCED BY THE RIGHT ENTRANCE REGION JET UNDERCUTTING THE DIGGING WAVE. BEFORE THE ARRIVAL OF THE UPPER TROUGH/COLD FRONT FORCING...MODERATE TO STRONG DESTABILIZATION WILL SUPPORT ISOLATED TO SCATTERED CONVECTION...FOCUSED INVOF OF THE PREFRONTAL TROUGH AND/OR DIFFERENTIAL HEATING BOUNDARY THAT HAS SETUP ACROSS CENTRAL NC WHERE THE COMBINED EFFECTS OF SLOW STRATUS BURN OFF FROM EARLIER THIS MORNING AND BROKEN CIRRUS CANOPY ASSOCIATED WITH THE OUTER CIRRUS BAND HAS RESULTED IN UNEQUAL HEATING. BUT STILL EXPECT THE MAIN SEVERE THREAT TO ACCOMPANY THE LEADING EDGE OF THE SOUTHWARD DROPPING FRONTAL ZONE AND INCREASING SHEAR FROM THE NORTH. GIVEN INCREASING SHEAR...EXPECT ANY CONVECTION THAT DEVELOPS WILL BE ORGANIZED...WITH ROTATING UPDRAFTS CERTAINLY POSSIBLE. IN FACT...THE ENVIRONMENT APPEARS TO BE SUPPORTIVE OF LEFT/RIGHT SPLITTING SUPERCELLS (EQUALLY FAVORED) GIVEN UNIDIRECTIONAL SHEAR IN NW FLOW ALOFT. SHEAR PROFILES SHOW THE MAJORITY OF SPEED SHEAR IN THE MID-LEVELS (10-20 KFT AGL)...WITH NO MORE THAN 10-15 KNOT FLOW BELOW 10 KFT AGL AND LITTLE IF ANY CLOCKWISE HODOGRAPH CURVATURE. SO...IN THE ABSENCE OF ANY MESOSCALE OR CONVECTIVE INTERACTIONS THAT ACT TO ENHANCE LOW-LEVEL SHEAR...THE SEVERE THREAT WILL BE CONFINED TO DAMAGING WINDS AND LARGE HAIL. EXPECT THE THREAT FOR SEVERE WEATHER TO BE GREATEST BETWEEN 3 PM AND 11 PM WITH POPS TAPERING OFF FROM NORTH TO SOUTH BY 06Z AS FRONT PUSHES SOUTH OF THE FORECAST AREA. TONIGHT: MIN TEMPS TONIGHT WILL BE DEPENDENT ON THE TIMING OF THE COLD FRONTAL PASSAGE AND DRIVEN BY CAA. AT THIS TIME EXPECT THE COLD FRONT TO CROSS THE VA/NC BORDER SHORTLY AFTER 00Z...AND THE NC/SC BORDER BY OR SHORTLY AFTER 06Z. LOW-LEVEL THICKNESSES ARE PROGGED TO PLUMMET TO AROUND 1365 METERS AT KGSO BY 12Z/26 TUESDAY... APPROXIMATELY 40 METERS BELOW CLIMATOLOGICAL VALUES FOR THIS TIME OF YEAR. COOLEST ACROSS THE NORTH WHERE COOLER AIR WILL BE FIRST TO ARRIVE. MIN TEMPS RANGING FROM THE UPPER 50S NEAR THE VA BORDER TO THE MID 60S SOUTH. TUESDAY: BUILDING CP AIRMASS WILL MAKE ABSOLUTELY DELIGHTFUL CONDITIONS FOR LATE JUNE...WITH BL DEWPOINTS INTO THE MID 40S RESULTING IN COMFORTABLE RH LEVELS. LOW-LEVEL THICKNESSES ARE PROJECTED TO BE AROUND 20 METERS BELOW NORMAL...SUPPORTING DAYTIME HIGHS IN THE 79 TO 83. && .SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/... AS OF 1230 PM MONDAY... LATEST FORECAST TRACK FOR TROPICAL STORM DEBBY TAKES THE STORM ACROSS THE UPPER FLORIDA PENINSULA IN THE THURSDAY TIME FRAME. THE STORM WILL REMAIN TOO FAR SOUTH TO INFLUENCE THE SHORT TERM FORECAST. UPPER TROF MIGRATES OFFSHORE WITH WARM CORE RIDGING BUILDING IN FROM THE MIDWEST. STRONG CAPPING ALOFT WILL SUPPRESS CONVECTION AND TEMPS WILL BE ON THE UPSWING...FROM NEAR NORMAL MID TO UPPER 80S ON WED TO THE LOW...PERHAPS MID 90S ON THURSDAY. && .LONG TERM /FRIDAY THROUGH MONDAY/... AS OF 1230 PM MONDAY... THE TRACK OF TROPICAL STORM DEBBY REMAINS IN QUESTION AND A TRACK NEARER THE ATLANTIC COAST COULD PERHAPS PRODUCE SOME IMPACTS IN FAR EASTERN NC IN THE LATE WEEKEND. OTHERWISE...THE MID LEVEL RIDGE BUILDING IN FROM THE WEST FLATTENS ACROSS THE SOUTHERN CONUS INTO THE WEEKEND. THE RESULTING CAPPED ATMOSPHERE WITH HOT AIRMASS IN PLACE AND COPIOUS SUN WILL ALLOW TEMPS TO APPROACH RECORD TRIPLE DIGITS ON FRI AND SAT. RETROGRESSION WESTWARD OF THE RIDGE LATE THIS WEEKEND WOULD TAKE THE EDGE OFF THE HIGHS IN NORTHWEST FLOW...BUT STILL LOOKS LIKE MOSTLY MID 90S SUN AND MON. LOSS OF THE CAP WOULD ALSO PERMIT WIDELY SCATTERED DIURNAL CONVECTION. WITH NO SIGNIFICANT FORCING MECHANISMS DETECTABLE AT THIS POINT...WILL KEEP POPS IN THE SLIGHT CHANCE RANGE. && .AVIATION /18Z MONDAY THROUGH SATURDAY/... AS OF 145 PM MONDAY... 24-HR TAF PERIOD: A DIGGING SHORT WAVE TROUGH AND ASSOCIATED COLD FRONT WILL ACT ON A MOIST AND INCREASINGLY UNSTABLE AIRMASS TO SUPPORT SCATTERED STRONG TO SEVERE THUNDERSTORMS ACROSS CENTRAL NC THIS AFTERNOON EVENING. TERMINALS FROM RDU EASTWARD APPEAR TO HAVE THE BEST CHANCE OF EXPERIENCING A SUB-VFR CONDITIONS IN HEAVY RAIN...WITH STRONG THUNDERSTORM WIND GUSTS AND EXCESSIVE LIGHTNING ALSO POSING A THREAT. THE FRONT WILL SLIP SOUTH OF THE AREA BY 06Z TUESDAY...ENDING THE THREAT FOR STORMS WITH SKIES CLEARING OUT AS SIGNIFICANTLY DRIER AND COOLER AIR ADVECT INTO THE AREA FROM THE NW. LOOKING AHEAD: AT THIS TIME EXPECT VFR CONDITIONS WITH CLEAR SKIES AND VERY LITTLE CHANCE FOR PRECIPITATION THROUGH SATURDAY AS A STRENGTHENING UPPER LEVEL RIDGE BUILDS INTO THE AREA FROM THE WEST. && .CLIMATE... UPCOMING HIGH TEMPERATURES RECORDS AND YEAR THE RECORD WAS LAST SET: JUNE 29 (FRIDAY)-- RDU: 101 (1945) GSO: 99 (1959) FAY: 105 (1931) JUNE 30 (SATURDAY)-- RDU: 102 (1959) GSO: 101 (1959) FAY: 101 (1959) JULY 1 (SUNDAY)-- RDU: 99 (2005) GSO: 98 (1954) FAY: 104 (1959) && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...CBL NEAR TERM...CBL SHORT TERM...MLM LONG TERM...MLM AVIATION...CBL CLIMATE...BADGETT
Hazardous weather outlook, Jun 25, 5:48 PM EDT, 1 hour 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 548 PM EDT MON JUN 25 2012 NCZ008>011-026>028-041>043-078-262200- GRANVILLE-VANCE-WARREN-HALIFAX-FRANKLIN-NASH-EDGECOMBE-WAKE-JOHNSTON- WILSON-WAYNE- 548 PM EDT MON JUN 25 2012 ...SEVERE THUNDERSTORM WATCH 429 IN EFFECT UNTIL 1 AM EDT TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THROUGH TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. AN UPPER LEVEL TROUGH DIGGING SOUTHEAST FROM THE GREAT LAKES INTO THE MID-ATLANTIC WILL PUSH A COLD FRONT SOUTHWARD INTO CENTRAL NORTH CAROLINA LATE THIS AFTERNOON AND EVENING. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND AHEAD OF THE FRONT. ANY STORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO BECOME SEVERE...WITH A PRIMARY THREAT OF LARGE HAIL AND DAMAGING WINDS. THE THREAT FOR SEVERE WEATHER WILL BE GREATEST THROUGH 11 PM THIS EVENING. IN ADDITION...EXCESSIVE LIGHTNING CAN BE EXPECTED WITH ANY STORM. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ALTHOUGH UNCERTAINTY PERSISTS DUE TO ABNORMALLY LOW CONFIDENCE IN THE EVOLUTION OF TROPICAL CYCLONE DEBBY...LONG RANGE FORECAST MODELS CONTINUE TO INDICATE WELL ABOVE NORMAL TEMPERATURES FRIDAY INTO THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING. SPOTTERS SHOULD STAY TUNED AND REPORT ANY SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE. NCZ007-021>025-038>040-073>077-083>086-088-089-262200- PERSON-FORSYTH-GUILFORD-ALAMANCE-ORANGE-DURHAM-DAVIDSON-RANDOLPH- CHATHAM-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-ANSON-RICHMOND-SCOTLAND- HOKE-CUMBERLAND-SAMPSON- 548 PM EDT MON JUN 25 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THROUGH TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON INTO TONIGHT. AN UPPER LEVEL TROUGH DIGGING SOUTHEAST FROM THE GREAT LAKES INTO THE MID-ATLANTIC WILL PUSH A COLD FRONT SOUTHWARD INTO CENTRAL NORTH CAROLINA LATE THIS AFTERNOON AND EVENING. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND AHEAD OF THE FRONT. ANY STORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO BECOME SEVERE...WITH A PRIMARY THREAT OF LARGE HAIL AND DAMAGING WINDS. THE THREAT FOR SEVERE WEATHER WILL BE GREATEST THROUGH 11 PM THIS EVENING. IN ADDITION...EXCESSIVE LIGHTNING CAN BE EXPECTED WITH ANY STORM. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ALTHOUGH UNCERTAINTY PERSISTS DUE TO ABNORMALLY LOW CONFIDENCE IN THE EVOLUTION OF TROPICAL CYCLONE DEBBY...LONG RANGE FORECAST MODELS CONTINUE TO INDICATE WELL ABOVE NORMAL TEMPERATURES FRIDAY INTO THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING. SPOTTERS SHOULD STAY TUNED AND REPORT ANY SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE.
In the hours before
Special weather statement, Jun 25, 6:02 PM EDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 602 PM EDT MON JUN 25 2012 NCZ083-084-252300- ANSON-RICHMOND- 602 PM EDT MON JUN 25 2012 ...A STRONG THUNDERSTORM WILL MOVE ACROSS RICHMOND AND ANSON COUNTIES THROUGH 700 PM EDT... AT 601 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER EAST ROCKINGHAM...OR ABOUT OVER ROCKINGHAM...MOVING EAST AT 5 MPH. SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...EAST ROCKINGHAM. HAZARDS INCLUDE... HALF INCH DIAMETER SIZE HAIL. GUSTY WINDS OF 30 TO 40 MPH. HEAVY RAINFALL AND MINOR FLOODING. SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS... POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS. THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID HYDROPLANING. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT TUESDAY MORNING FOR CENTRAL NORTH CAROLINA. && LAT...LON 3497 7964 3481 7977 3488 7998 3503 7986 TIME...MOT...LOC 2201Z 292DEG 3KT 3492 7984 23
Special weather statement, Jun 25, 6:28 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
628 PM EDT MON JUN 25 2012
NCZ010-011-252330-
HALIFAX-WARREN-
628 PM EDT MON JUN 25 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS WARREN AND HALIFAX COUNTIES
THROUGH 730 PM EDT...
AT 628 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
WISE...OR ABOUT 9 MILES NORTH OF WARRENTON...MOVING SOUTHEAST AT 35
MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...LAKE GASTON...
LITTLETON...AIRLIE...ENFIELD.
HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
BOATERS ON THE OPEN WATER AND THOSE CAMPING OUTDOORS ARE ESPECIALLY
VULNERABLE TO THE DANGERS OF LIGHTNING. BOATERS SHOULD SEEK SAFE
HARBOR. THOSE CAMPING SHOULD TAKE SHELTER IN A NEARBY BUILDING OR
VEHICLE.
&&
LAT...LON 3651 7788 3647 7763 3645 7762 3641 7754
3637 7754 3635 7758 3632 7757 3631 7753
3633 7744 3625 7738 3610 7757 3610 7760
3645 7829 3655 7820 3655 7790
TIME...MOT...LOC 2228Z 310DEG 29KT 3650 7808
23Special weather statement, Jun 25, 6:34 PM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
634 PM EDT MON JUN 25 2012
NCZ086-252330-
HOKE-
634 PM EDT MON JUN 25 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS HOKE COUNTY THROUGH 730 PM
EDT...
AT 634 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
BOWMORE...OR ABOUT 6 MILES WEST OF RAEFORD...STATIONARY.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE... RURAL CENTRAL HOKE
COUNTY.
HAZARDS INCLUDE...
HEAVY RAINFALL AND MINOR FLOODING.
THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.
&&
LAT...LON 3487 7935 3494 7936 3494 7935 3499 7940
3507 7937 3501 7906 3496 7903 3495 7903
3483 7919 3483 7923
TIME...MOT...LOC 2234Z 135DEG 1KT 3497 7932
23!Special weather statement, Jun 25, 6:54 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
654 PM EDT MON JUN 25 2012
NCZ010-011-260000-
HALIFAX-WARREN-
654 PM EDT MON JUN 25 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS WARREN AND HALIFAX COUNTIES
THROUGH 800 PM EDT...
AT 654 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
LITTLETON...OR ABOUT 13 MILES EAST OF WARRENTON...MOVING SOUTHEAST AT
30 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...AIRLIE...ENFIELD.
HAZARDS INCLUDE...
PENNY SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT
TUESDAY MORNING FOR CENTRAL NORTH CAROLINA.
&&
LAT...LON 3615 7728 3600 7743 3604 7747 3604 7752
3606 7754 3608 7753 3610 7754 3611 7763
3615 7768 3613 7772 3616 7774 3616 7777
3638 7807 3652 7793
TIME...MOT...LOC 2254Z 309DEG 25KT 3639 7791
23The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 6:02 PM EDT | Special Weather Statement | RAH | Richmond | 58 min |
| Jun 25, 6:28 PM EDT | Special Weather Statement | RAH | Halifax, Warren | 62 min |
| Jun 25, 6:34 PM EDT | Special Weather Statement | RAH | Hoke | 56 min |
| Jun 25, 6:54 PM EDT | Special Weather Statement | RAH | Halifax | 66 min |
| Jun 25, 6:57 PM EDT | Severe Thunderstorm Warning | RAH | Halifax, Warren | 63 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.